View Full Version : VyVanse and Doc


JakeH99
06-20-17, 02:45 PM
I am on VyVanse 70 mg/day. I am diagnosed with ADHD with ADD combined type. I was very hyperactive before VyVanse but 70 mg seems to help some. I feel my symptoms are controlled decently but maybe not as well as I would like with VyVanse. I DID NOT like Adderall tablets 10 mg 2x/Day as I was sleepy beyond reasonability. I was insanely tired from Adderall tablets and Ritalin/Concerta (Concerta especially) made me feel tired and exhausted the whole day. I like VyVanse because I don't get super 'wired' and I know some people don't like that because they like the more "powerful or hard-hitting feel." I do well with capsules but definitely not tablets of any kind really.

The only tablets I do well with are melatonin really and those are about it. I am really getting annoyed because the docs I see are always annoyed with me complaining about how my ADHD meds are not acting how I want them to. They are starting to write me off and I'm getting upset because I feel that they sort of don't really understand how hard it is to live with ADHD that is uncontrolled.

I had genetic profile testing done (Genesight Testing) and I am an ULTRA RAPID metabolizer for the CY2PD6 gene. I maybe get 8 hours from 70 mg VyVanse and the doctors all think I'm getting like 12-14 but that's not what I get. I feel I'm getting screwed over because I want to try Dexedrine but no doctor wants to because I've been "good" on 70 mg of VyVanse. I feel like they won't let me change because I initially had a "good response" to VyVanse but that lasted maybe 48 hours lol? I am already wayyyy overly tolerant to VyVanse and I'm sure a kick of coffee feels like it does more for my concentration that VyVanse does now.

What can I tell my doctor to let him have me either try Dexedrine spansule caps or Adderall caps? I want to try Dex caps before Addy Caps but my doc has a VyVanse fetish and it's hacking me off.

dvdnvwls
06-20-17, 03:09 PM
It's not a Vyvanse fetish. It's the doctor covering his a** trying to stay away from anything that can be sold on the street. If you sell, or even if you accidentally lose your bottle, he loses his licence and never works again.

So he has to trust you on a lot of levels, and he has to even be pretty sure he can trust your friends and family who he's never met, before he would consider other things.

Maybe I'm way off here. There are maybe other reasons too... Including if you're close to a school where Adderall and Dexedrine would be popular, and including maybe he just knows you'll forget to take multiple doses so keeps you on a one-dose med.

It's a mess, I know.

JakeH99
06-21-17, 12:33 PM
I just didn't like Adderall tablets as I was unbearably tired. I have no doubt it's because I metabolize the medicine so fast. I tried methylphenidates and HATED them. They made me really irritated and sleepy in a turbulent way. I tried Straterra and felt really odd it was like a rollercoaster of energy then tired then hungry then happy followed by a day or two of insomnia that would go away and then return. I don't really know why my doc is so uptight about not trying Adderall capsules or Dexedrine capsules but I guess it's probably because it's at a place by a big Univ. where people use them as study drugs. I've had this since I was like 8 years old so you think he would trust me but he's only known me a year almost since I had to switch docs. I KNOW people that have abused these meds and everything but I have never abused stimulants. I honestly just want to be able to get through life and concentrate I'm not looking to get "high" or whatever lol.

JakeH99
06-23-17, 11:41 AM
Anyone notice a ton of fatigue when upping the dose of VyVanse for around 3 days or so after the dosage increase? It seems to make me FREEZE/GET VERY COLD if I have caffeine with it. Oh my god I'm so COLD every morning! Lol.

sarahsweets
06-28-17, 05:46 AM
DISCLAIMER:
I have not had a good experience with vyvanse so I am biased.

I find that vyvanse never lasted the purported 12 hours its supposed to and resent very much that SHIRE markets it so heavily for this reason.
I found that it took forever to get going. I can tell you though that the drug begins to "work" once it reaches the gut, its not the typical "reaching the bloodstream" type of drug-so eating can help digestion which would help the medicine work faster and better. Eating lean high proteins with minor good carbs can help.
What I dont understand in your case is you do not want the most abused drug in the adhd treatment realm- adderall. You have said it didnt work for you and do not want it. If you were going to sell or abuse your medication it would have been adderall.

kjo
06-30-17, 12:42 PM
Anyone notice a ton of fatigue when upping the dose of VyVanse for around 3 days or so after the dosage increase? It seems to make me FREEZE/GET VERY COLD if I have caffeine with it. Oh my god I'm so COLD every morning! Lol.

So did the doctor up your dose? Go to CorePsych.com and search Vyvanse, there is tons of good info about dosing. I actually dissolve mine in water and drink half in the morning and other half early afternoon. If I really need to get **** done in the evening I wait until 3or 4pm to take it. But that does give me insomnia!
This method is even approved through the manufacturers, so it's not like I am altering the medication! I just want it to last longer and make sure I find the right does!